Volume 19, issue 1 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 27
Issue 9, 3387–3831
Issue 8, 2937–3385
Issue 7, 2497–2936
Issue 6, 2049–2496
Issue 5, 1657–2048
Issue 4, 1273–1655
Issue 3, 823–1272
Issue 2, 417–821
Issue 1, 1–415

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Nonorientable surfaces in homology cobordisms

Adam Simon Levine, Daniel Ruberman and Sašo Strle

Appendix: Ira M Gessel

Geometry & Topology 19 (2015) 439–494
Bibliography
1 M F Atiyah, V K Patodi, I M Singer, Spectral asymmetry and Riemannian geometry, II, Math. Proc. Cambridge Philos. Soc. 78 (1975) 405 MR0397798
2 M F Atiyah, I M Singer, The index of elliptic operators, III, Ann. of Math. 87 (1968) 546 MR0236952
3 J Batson, Nonorientable four-ball genus can be arbitrarily large, arXiv:1204.1985
4 M Beck, Geometric proofs of polynomial reciprocity laws of Carlitz, Berndt and Dieter, from: "Diophantine analysis and related fields 2006" (editors M Katsurada, T Komatsu, H Nakada), Sem. Math. Sci. 35, Keio Univ., Yokohama (2006) 11 MR2331645
5 M Beck, C Haase, A R Matthews, Dedekind–Carlitz polynomials as lattice-point enumerators in rational polyhedra, Math. Ann. 341 (2008) 945 MR2407333
6 M Beck, F Kohl, Rademacher–Carlitz polynomials, Acta Arith. 163 (2014) 379 MR3217673
7 B C Berndt, U Dieter, Sums involving the greatest integer function and Riemann–Stieltjes integration, J. Reine Angew. Math. 337 (1982) 208 MR676053
8 G E Bredon, J W Wood, Nonorientable surfaces in orientable 3–manifolds, Invent. Math. 7 (1969) 83 MR0246312
9 K S Brown, Cohomology of groups, 87, Springer (1994) MR1324339
10 D Calegari, C Gordon, Knots with small rational genus, Comment. Math. Helv. 88 (2013) 85 MR3008914
11 L Carlitz, Some theorems on generalized Dedekind–Rademacher sums, Pacific J. Math. 75 (1978) 347 MR506195
12 A J Casson, C M Gordon, On slice knots in dimension three, from: "Algebraic and geometric topology, Part 2" (editor R J Milgram), Proc. Sympos. Pure Math. 32, Amer. Math. Soc. (1978) 39 MR520521
13 A J Casson, C M Gordon, Cobordism of classical knots, from: "À la recherche de la topologie perdue" (editors L Guillou, A Marin), Progress in Math. 62, Birkhäuser (1986) 181 MR900243
14 R H Fox, Free differential calculus, I : Derivation in the free group ring, Ann. of Math. 57 (1953) 547 MR0053938
15 M H Freedman, F Quinn, Topology of 4–manifolds, 39, Princeton Univ. Press (1990) MR1201584
16 M Furuta, Monopole equation and the 11 8–conjecture, Math. Res. Lett. 8 (2001) 279 MR1839478
17 D Gabai, Foliations and the topology of 3–manifolds, J. Differential Geom. 18 (1983) 445 MR723813
18 I M Gessel, Generating functions and generalized Dedekind sums, Electron. J. Combin. 4 (1997) MR1444158
19 P M Gilmer, Configurations of surfaces in 4–manifolds, Trans. Amer. Math. Soc. 264 (1981) 353 MR603768
20 R E Gompf, A I Stipsicz, 4–manifolds and Kirby calculus, 20, Amer. Math. Soc. (1999) MR1707327
21 C M Gordon, Knots, homology spheres, and contractible 4–manifolds, Topology 14 (1975) 151 MR0402762
22 J E Greene, A S Levine, Strong Heegaard diagrams and strong L–spaces, arXiv:1411.6329
23 L Guillou, A Marin, Une extension d’un théorème de Rohlin sur la signature, from: "À la recherche de la topologie perdue" (editors L Guillou, A Marin), Progr. Math. 62, Birkhäuser (1986) 97 MR900247
24 M Hedden, Knot Floer homology of Whitehead doubles, Geom. Topol. 11 (2007) 2277 MR2372849
25 M Hedden, On Floer homology and the Berge conjecture on knots admitting lens space surgeries, Trans. Amer. Math. Soc. 363 (2011) 949 MR2728591
26 M Hedden, S G Kim, C Livingston, Topologically slice knots of smooth concordance order two, arXiv:1212.6628
27 S Jabuka, S Robins, X Wang, Heegaard Floer correction terms and Dedekind–Rademacher sums, Int. Math. Res. Not. 2013 (2013) 170 MR3041698
28 S J Kaplan, Constructing framed 4–manifolds with given almost framed boundaries, Trans. Amer. Math. Soc. 254 (1979) 237 MR539917
29 P Kirk, E Klassen, D Ruberman, Splitting the spectral flow and the Alexander matrix, Comment. Math. Helv. 69 (1994) 375 MR1289334
30 P Kronheimer, T Mrowka, P S Ozsváth, Z Szabó, Monopoles and lens space surgeries, Ann. of Math. 165 (2007) 457 MR2299739
31 T Lawson, Normal bundles for an embedded ℝℙ2 in a positive definite 4–manifold, J. Differential Geom. 22 (1985) 215 MR834277
32 D A Lee, R Lipshitz, Covering spaces and –gradings on Heegaard Floer homology, J. Symplectic Geom. 6 (2008) 33 MR2417439
33 A S Levine, S Lewallen, Strong L–spaces and left-orderability, Math. Res. Lett. 19 (2012) 1237 MR3091604
34 A S Levine, D Ruberman, Generalized Heegaard Floer correction terms, to appear in Proceedings of Gökova Geometry-Topology Conference 2013
35 B H Li, Generalization of the Whitney–Mahowald theorem, Trans. Amer. Math. Soc. 346 (1994) 511 MR1273536
36 T Lidman, On the infinity flavor of Heegaard Floer homology and the integral cohomology ring, Comment. Math. Helv. 88 (2013) 875 MR3134414
37 P Lisca, A I Stipsicz, Ozsváth–Szabó invariants and tight contact 3–manifolds, III, J. Symplectic Geom. 5 (2007) 357 MR2413308
38 M Mahowald, On the normal bundle of a manifold, Pacific J. Math. 14 (1964) 1335 MR0176485
39 W S Massey, Pontryagin squares in the Thom space of a bundle, Pacific J. Math. 31 (1969) 133 MR0250332
40 W S Massey, Proof of a conjecture of Whitney, Pacific J. Math. 31 (1969) 143 MR0250331
41 Y Matsumoto, An elementary proof of Rochlin’s signature theorem and its extension by Guillou and Marin, from: "À la recherche de la topologie perdue" (editors L Guillou, A Marin), Progr. Math. 62, Birkhäuser (1986) 119 MR900248
42 J Morgan, G Tian, Ricci flow and the Poincaré conjecture, 3, Amer. Math. Soc. (2007) MR2334563
43 R E Mosher, M C Tangora, Cohomology operations and applications in homotopy theory, Harper & Row (1968) MR0226634
44 R E Mosher, M C Tangora, Kogomologicheskie operatsii i ikh prilozheniya v teorii gomotopii, Izdat. Mir (1970) 287 MR0394627
45 Y Ni, Z Wu, Heegaard Floer correction terms and rational genus bounds, Adv. Math. 267 (2014) 360 MR3269182
46 P Orlik, Seifert manifolds, 291, Springer (1972) MR0426001
47 P S Ozsváth, Z Szabó, Absolutely graded Floer homologies and intersection forms for four-manifolds with boundary, Adv. Math. 173 (2003) 179 MR1957829
48 P S Ozsváth, Z Szabó, On the Floer homology of plumbed three-manifolds, Geom. Topol. 7 (2003) 185 MR1988284
49 P S Ozsváth, Z Szabó, Knot Floer homology and integer surgeries, Algebr. Geom. Topol. 8 (2008) 101 MR2377279
50 G Perelman, Finite extinction time for the solutions to the Ricci flow on certain three-manifolds, arXiv:math/0307245
51 M R Pettet, R Sitaramachandra Rao, Three-term relations for Hardy sums, J. Number Theory 25 (1987) 328 MR880466
52 L Pontryagin, Mappings of the three-dimensional sphere into an n–dimensional complex, C. R. (Doklady) Acad. Sci. URSS 34 (1942) 35 MR0008135
53 M M Postnikov, The classification of continuous mappings of a three-dimensional polyhedron into a simply connected polyhedron of arbitrary dimension, Doklady Akad. Nauk SSSR 64 (1949) 461 MR0029173
54 J Rasmussen, Lens space surgeries and L–space homology spheres, arXiv:0710.2531
55 P Scott, The geometries of 3–manifolds, Bull. London Math. Soc. 15 (1983) 401 MR705527
56 M Tange, Ozsváth–Szabó’s correction term and lens surgery, Math. Proc. Cambridge Philos. Soc. 146 (2009) 119 MR2461872
57 V Turaev, A function on the homology of 3–manifolds, Algebr. Geom. Topol. 7 (2007) 135 MR2308939
58 M Ue, On the intersection forms of spin 4–manifolds bounded by spherical 3–manifolds, Algebr. Geom. Topol. 1 (2001) 549 MR1875607
59 J H C Whitehead, On the theory of obstructions, Ann. of Math. 54 (1951) 68 MR0042702
60 H Whitney, On the topology of differentiable manifolds, from: "Lectures in Topology", Univ. of Michigan Press (1941) 101 MR0005300